Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 7, NWS Morristown, TN

January 20, 20199 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Jan 20, 2019, 2:35 AM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jan 20, 2019, 7:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2019, 2:35 AM EST (07:35 UTC)
In effect from
Jan 20, 2019, 7:00 AM EST
Expired
Jan 20, 2019, 3:09 PM EST
In force
8 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WWUS74 KMRX 200735
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
235 AM EST Sun Jan 20 2019

...Strong Northwesterly Winds are Forecast through this Afternoon
across the East Tennessee Mountains...


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-210000-
/O.NEW.KMRX.WI.Y.0007.190120T1200Z-190121T0000Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
Coker Creek, and Ducktown
235 AM EST Sun Jan 20 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 7 AM this morning to 7 PM EST
this evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Through this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
1 follow-up statement
072 
WWUS74 KMRX 202009
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
309 PM EST Sun Jan 20 2019



NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-202115-
/O.CAN.KMRX.WI.Y.0007.000000T0000Z-190121T0000Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
Coker Creek, and Ducktown
309 PM EST Sun Jan 20 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Morristown has cancelled the Wind
Advisory.

Winds will continue to be gusty from the west and northwest this
afternoon into early evening, but the threat of wind gusts over 40
mph has diminished.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 20, 12:40 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 20, 12:40 AM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 AM EST Sun Jan 20 2019

.AVIATION...

MVFR/VFR conditions currently across the terminals. The cold front
is now to the east of the terminals with strong westerly to
northwesterly winds expected throughout the TAF cycle. Gusts into
the 25-30 kt range are expected over the next 24 hours. MVFR
ceilings are forecast to continue overnight through 15z at CHA,
18z at TYS, and 20z at TRI. Guidance has struggled recently with
clearing skies out too early and held on to MVFR a few hours
longer. As the system lifts out of the area, a few snow showers
will be possible early this morning. Highest confidence is at TRI
with lowest confidence at CHA.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Winter Weather Advisory from 4 AM early this morning to 3 PM EST
     this afternoon for Blount Smoky Mountains-Cocke Smoky
     Mountains-Johnson-Sevier Smoky Mountains-Southeast Carter-
     Southeast Greene-Southeast Monroe-Unicoi.

VA...Winter Weather Advisory from 4 AM early this morning to 3 PM EST
     this afternoon for Lee-Russell-Wise.

&&

MA
Hazardous weather outlook, Jan 19, 3:20 PM EST, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
320 PM EST Sat Jan 19 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-202030-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
320 PM EST Sat Jan 19 2019 /220 PM CST Sat Jan 19 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Widespread rainfall of 1-2 inches with locally higher amounts
will lead to localized areas of flooding. Turn around don't drown.

Strong winds will continue ahead of the approaching system. A
high wind warning has been issued for the mountains and foothills
with a wind advisory across portions of southwest Virginia and
southwest North Carolina. Gusts of up to 65 mph are possible in
the warning area with gusts up to 45 mph possible in the advisory
area.

A few strong storms will also be possible, generally south of
Interstate 40. A few of these storms could produce locally
damaging wind gusts this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Rain will change to snow early Sunday morning. Light snow
accumulations of 1 to 3 inches are expected over the far eastern
Tennessee and southwest Virginia Mountains. Snowfall of 1/2 to 1
inch are possible across the Plateau counties and lower elevations
of southwest Virginia.

Bitterly cold temperatures and brisk northwest winds may produce
low wind chill values on Sunday night and Monday morning, mainly
in the higher terrain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:31 PM ESTAreal Flood AdvisoryMRXSevier119 min
Jan 20, 2:41 AM ESTWind Chill AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more31 hr

Nearby

Wind Advisories in Tennessee, 2019Wind Advisories in North Carolina, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.